EconPapers    
Economics at your fingertips  
 

Ranking income distributions using the Geometric Mean and a related general measure

Robert Moore

MPRA Paper from University Library of Munich, Germany

Abstract: This paper illustrates the usefulness of a generalized welfare measure for ranking income distributions that are unordered by stochastic dominance and illuminates the properties of the measure. Other welfare criteria such as the arithmetic mean and Rawls criteria are special cases of this generalized measure. This generalized welfare measure illustrates that use of these special cases involves a subjective judgment by the observer of the relative importance of equity preference to efficiency preference.

JEL-codes: D31 D63 O5 (search for similar items in EconPapers)
Date: 1996-07
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Published in Southern Economic Journal 1.63(1996): pp. 69-75

Downloads: (external link)
https://mpra.ub.uni-muenchen.de/10171/1/MPRA_paper_10171.pdf original version (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:pra:mprapa:10171

Access Statistics for this paper

More papers in MPRA Paper from University Library of Munich, Germany Ludwigstraße 33, D-80539 Munich, Germany. Contact information at EDIRC.
Bibliographic data for series maintained by Joachim Winter ().

 
Page updated 2025-03-19
Handle: RePEc:pra:mprapa:10171